Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 25, 2006, 4:28 PM MDT for Carbon County, Utah. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2006, 4:28 PM MDT (22:28 UTC)
- Expired
- Aug 25, 2006, 4:56 PM MDT
- In force
- 28 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Carbon County, UT
The radar
The Grand Junction radar (KGJX), 175 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:35 PM MDT | HAIL 0.75 | East Carbon, UT | PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 252229
SVRSLC
UTC007-252315-
/O.NEW.KSLC.SV.W.0075.060825T2228Z-060825T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARBON COUNTY IN UTAH...
* UNTIL 515 PM MDT.
* AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 30
MILES SOUTH OF DUCHESNE TO 18 MILES SOUTHEAST OF PRICE...AND
WERE MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EAST CARBON AND SUNNYSIDE AROUND 435 PM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3980 11030 3981 10987 3977 10993 3971 10999
3969 10996 3968 11001 3964 10999 3959 11003
3947 11001 3945 11004 3946 11069
$$
RG1 follow-up statement
000
WWUS55 KSLC 252256
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
455 PM MDT FRI AUG 25 2006
UTC007-252305-
/O.CAN.KSLC.SV.W.0075.000000T0000Z-060825T2315Z/
CARBON UT-
455 PM MDT FRI AUG 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARBON COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3980 11030 3981 10987 3977 10993 3971 10999
3969 10996 3968 11001 3964 10999 3959 11003
3947 11001 3945 11004 3946 11069
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:45 PM MDT, 43 minutes earlier.
Area forecast discussion, Aug 25, 3:45 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT FRI AUG 25 2006 .SYNOPSIS...AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN UTAH THROUGH SATURDAY...BRINGING IN NOTICEABLE COOLER AIR. HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY THROUGH EARLY NEXT WEEK. && .DISCUSSION...LARGE SCALE ASCENT ACROSS THE EASTERN TWO-THIRDS OF UTAH. POTENT SHORTWAVE AHEAD OF A CLOSED 500MB LOW OVER EASTERN OREGON IS DIGGING SOUTHEASTWARD. UPPER LEVEL DIVERGENCE AND INCREASING SHEAR OUT AHEAD OF THE TROUGH WORKING WITH DEEP MOISTURE TO TRIGGER STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS FROM THE SALT LAKE AND UTAH VALLEYS EASTWARD TO THE COLORADO BORDER. 12Z SOUNDING SUPPORTED LARGE HAIL...BUT BUFR SOUNDINGS FOR THIS AFTERNOON EVEN MORE IMPRESSIVE ACROSS NORTHERN UTAH WHERE THE MOIST AIR IS. 700-300MB SHEAR IN THE 40-50KT RANGE WOULD SUPPORT SOME ROTATING STORMS AS WELL. EXPECT DYNAMICS TO BE STRONG ENOUGH TO KEEP ACTIVITY GOING WELL INTO THE NIGHT. THE TROF EXITS THE STATE BY 12Z SATURDAY...BUT BY THEN COOLING ALOFT WILL HAVE BEGUN AS THE CLOSED LOW APPROACHES. SLIGHT DIFFERENCES IN THE NAM/GFS...WITH THE NAM BEING SLIGHTLY DEEPER AND A BIT SLOWER. GENERALLY AGREEMENT ON A COOLER...UNSTABLE DAY ON SATURDAY. FREEZING LEVEL LOWERS TO ABOUT 11500FT SAT AFTERNOON AT SLC. COULD SEE A GOOD AMOUNT OF SMALL HAIL REPORTS WITH AFTERNOON CONVECTION UNDER THE COLD UPPER LOW. THE LOW ROTATES THROUGH SAT NIGHT...WITH DRIER NORTHWESTERLY FLOW DOMINATING SUNDAY. UPPER RIDGING MOVES BODILY OVER THE STATE MONDAY. STRONG RETURN FLOW ON THE BACKSIDE OF THE RIDGE MOVES IN TUESDAY WITH THE GUIDANCE SUGGESTING A QUICK WARMUP...BACK TO THE LOW TO MID 90S FOR NORTHERN UTAH VALLEYS. && .FIRE WEATHER...DRY AIR CONTINUES TO MIX DOWN INTO THE SOUTHWEST VALLEYS AHEAD OF THE COLD FRONT AND WINDS ARE TOUCHING CRITICAL SPEEDS IN SEVERAL LOCATIONS. EXPECT RH TO CONTINUE FALLING THROUGH THE REST OF THE AFTERNOON AND IT SHOULD REACH CRITICAL LEVELS OVER THE FAR SOUTHWEST FOR A TIME BEFORE THE WINDS START TO RELAX. SO HAVE LEFT RED FLAG WARNING UNCHANGED AND UP TIL 10PM. WETTING RAINS ARE LIKELY WITH SOME OF THE LARGER STORMS OVER THE NORTH AND EAST FOR THE REST OF TODAY THROUGH TONIGHT AND ARE POSSIBLE OVER THE NORTH TOMORROW. WINDS AND HUMIDITIES COULD LOCALLY REACH CRITICAL LEVELS AGAIN SOUTH OF THE FRONT SATURDAY ALONG THE ARIZONA BORDER BUT THE REMAINDER OF THE AREA NORTH OF THE FRONT WILL BE COOLER WITH HIGHER RH. A STABLE DRY AIRMASS WITH PRIMARILY TERRAIN DRIVEN WINDS WILL BE OVER THE AREA SUNDAY AS HIGH PRESSURE RETURNS. && .AVIATION...CONVECTION CONTINUES TO DEVELOP OVER NORTHERN UTAH AND A 50 PERCENT CHANCE EXISTS THAT ANOTHER CELL WILL CROSS THE AIRFIELD THIS EVENING. BEST CHANCE FOR GUSTY WINDS AT THE AIRPORT IS AFTER SUNSET WHEN CELLS BEGIN TO DISSIPATE PROVIDED THEY REMAIN CLOSE ENOUGH TO THE AIRFIELD. WINDS AT THE KSLC TERMINAL SHOULD REMAIN NORTHERLY THROUGH SATURDAY MORNING WHEN A 30 PERCENT CHANCE THAT SOUTHEAST DRAINAGE WINDS WILL FIGHT AGAINST THE PREDOMINANT NORTHERLY FLOW BETWEEN 12Z AND 16Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10PM MDT FOR FIRE WX ZONES 437 AND 439. WY...NONE. && SMITH...PUBLIC WILENSKY...FIRE YOUNG...AVIATION
Hazardous weather outlook, Aug 25, 9:00 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 AM MDT FRI AUG 25 2006 UTZ001>012-015-WYZ021-261200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER TROUGH WILL APPROACH THE REGION TONIGHT AND PUSH A COLD FRONT ACROSS NORTHERN UTAH. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD THIS COLD FRONT. SOME OF THE STORMS MAY CONTAIN HAIL ...GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. DRIER WEATHER EXPECTED ON SUNDAY WHEN THE SYSTEM DEPARTS TO THE EAST. A SIGNIFICANT WARMING TREND WILL OCCUR EARLY NEXT WEEK WITH AN INCREASE OF DAILY THUNDERSTORMS BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-014-016>021-261200- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT...MAINLY CENTRAL AND EASTERN UTAH. BREEZY CONDITIONS AND LOWER HUMIDITY WILL RESULT IN RED FLAG CONDITIONS FOR FAR SOUTHWEST UTAH TODAY. REFER TO FIRE WEATHER FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY. A COLD FRONT WILL CONTINUE THROUGH SOUTHEAST UTAH DURING SATURDAY AFTERNOON WITH BREEZY CONDITIONS AHEAD OF THIS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY...ESPECIALLY SOUTHEASTERN UTAH. DRIER WEATHER IS EXPECTED ON SUNDAY WITH THE ONLY SHOWERS LINGERING IN FAR EASTERN AREAS. A WARMING TREND WILL START MONDAY AND RETURNING MOISTURE WILL INCREASE DAILY THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
In the hours before
Local storm report, Aug 25, 3:15 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.50 INCH DAVIS UT NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL REPORTED NORTH OF CENTERVILLE.
0245 PM HAIL PLEASANT GROVE 40.37N 111.73W
08/25/2006 M0.50 INCH UTAH UT TRAINED SPOTTER
1/2 INCH HAIL REPORTED AT JUNIOR HIGH SCHOOL IN PLEASANT
GROVE.
0300 PM HAIL S CENTERVILLE 40.93N 111.89W
08/25/2006 E1.00 INCH DAVIS UT NEWSPAPER
NEWSPAPER RELAYED REPORT OF PING-PONG SIZE HAIL FALLING
SOMEWHERE BETWEEN BOUNTIFUL AND CENTERVILLE IN AN EARLIER
STORM.
&&
EVCLocal storm report, Aug 25, 3:29 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
329 PM MDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.50 INCH DAVIS UT NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL REPORTED NORTH OF CENTERVILLE.
0245 PM HAIL PLEASANT GROVE 40.37N 111.73W
08/25/2006 M0.50 INCH UTAH UT TRAINED SPOTTER
1/2 INCH HAIL REPORTED AT JUNIOR HIGH SCHOOL IN PLEASANT
GROVE.
0249 PM HAIL HELPER 39.69N 110.86W
08/25/2006 E1.00 INCH CARBON UT LAW ENFORCEMENT
QUARTER INCH HAIL.
0300 PM HAIL S CENTERVILLE 40.93N 111.89W
08/25/2006 E1.00 INCH DAVIS UT NEWSPAPER
NEWSPAPER RELAYED REPORT OF PING-PONG SIZE HAIL FALLING
SOMEWHERE BETWEEN BOUNTIFUL AND CENTERVILLE IN AN EARLIER
STORM.
&&
EVCLocal storm report, Aug 25, 3:39 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 PM MDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.50 INCH DAVIS UT NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL REPORTED NORTH OF CENTERVILLE.
0245 PM HAIL PLEASANT GROVE 40.37N 111.73W
08/25/2006 M0.50 INCH UTAH UT TRAINED SPOTTER
1/2 INCH HAIL REPORTED AT JUNIOR HIGH SCHOOL IN PLEASANT
GROVE.
0249 PM HAIL HELPER 39.69N 110.86W
08/25/2006 E1.00 INCH CARBON UT LAW ENFORCEMENT
QUARTER INCH HAIL.
0300 PM HAIL S CENTERVILLE 40.93N 111.89W
08/25/2006 E1.00 INCH DAVIS UT NEWSPAPER
NEWSPAPER RELAYED REPORT OF PING-PONG SIZE HAIL FALLING
SOMEWHERE BETWEEN BOUNTIFUL AND CENTERVILLE IN AN EARLIER
STORM.
0330 PM HAIL 3 NNE HEBER CITY 40.54N 111.38W
08/25/2006 E1.00 INCH WASATCH UT PUBLIC
QUARTER SIZE HAIL REPORTED NEAR JORDANELLE RESERVOIR.
&&
EVCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:25 AM MDT | Red Flag Warning | SLC | 18 hr | |
| Aug 25, 2:06 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan | 39 min |
| Aug 25, 2:31 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 44 min |
| Aug 25, 2:44 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Aug 25, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sevier | 44 min |
| Aug 25, 3:17 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 28 min |
| Aug 25, 3:48 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 57 min |
| Aug 25, 3:58 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 32 min |
| Aug 25, 4:35 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 40 min |
| Aug 25, 4:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 59 min |
| Aug 25, 5:15 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 45 min |
| Aug 25, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 33 min |
| Aug 25, 5:56 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah, Wasatch | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.